Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Isometric equivalence of isometries on $ H^p$


Authors: Joseph A. Cima and Warren R. Wogen
Journal: Proc. Amer. Math. Soc. 144 (2016), 4887-4898
MSC (2010): Primary 47B32, 47B33, 30J05
DOI: https://doi.org/10.1090/proc/13106
Published electronically: April 27, 2016
MathSciNet review: 3544537
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a natural notion of equivalence for bounded linear operators on $ H^p,$ for $ 1 \leq p < \infty , p \neq 2.$ We study the structure of isometries on $ H^p$ of finite codimension and we determine when two such isometries are equivalent. Among these isometries, we determine which operators $ S$ satisfy $ \bigcap _1^{\infty } S^n H^p=(0).$


References [Enhancements On Off] (What's this?)

  • [1] Carl C. Cowen and Barbara D. MacCluer, Composition operators on spaces of analytic functions, Studies in Advanced Mathematics, CRC Press, Boca Raton, FL, 1995. MR 1397026
  • [2] Richard M. Crownover, Commutants of shifts on Banach spaces, Michigan Math. J. 19 (1972), 233-247. MR 0361843
  • [3] Peter L. Duren, Theory of $ H^{p}$ spaces, Pure and Applied Mathematics, Vol. 38, Academic Press, New York-London, 1970. MR 0268655
  • [4] Karel de Leeuw, Walter Rudin, and John Wermer, The isometries of some function spaces, Proc. Amer. Math. Soc. 11 (1960), 694-698. MR 0121646
  • [5] Richard J. Fleming and James E. Jamison, Isometries on Banach spaces: function spaces, Chapman & Hall/CRC Monographs and Surveys in Pure and Applied Mathematics, vol. 129, Chapman & Hall/CRC, Boca Raton, FL, 2003. MR 1957004
  • [6] Frank Forelli, The isometries of $ H^{p}$, Canad. J. Math. 16 (1964), 721-728. MR 0169081
  • [7] James E. Robinson, Crownover shift operators, J. Math. Anal. Appl. 130 (1988), no. 1, 30-38. MR 926826, https://doi.org/10.1016/0022-247X(88)90384-8
  • [8] Joel H. Shapiro, Composition operators and classical function theory, Universitext: Tracts in Mathematics, Springer-Verlag, New York, 1993. MR 1237406
  • [9] Béla Sz.-Nagy and Ciprian Foiaş, Harmonic analysis of operators on Hilbert space, Translated from the French and revised, North-Holland Publishing Co., Amsterdam-London; American Elsevier Publishing Co., Inc., New York; Akadémiai Kiadó, Budapest, 1970. MR 0275190

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 47B32, 47B33, 30J05

Retrieve articles in all journals with MSC (2010): 47B32, 47B33, 30J05


Additional Information

Joseph A. Cima
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599-3250
Email: cima@email.unc.edu

Warren R. Wogen
Affiliation: Department of Mathematics, University of North Carolina, Chapel Hill, North Carolina 27599-3250
Email: wrw@email.unc.edu

DOI: https://doi.org/10.1090/proc/13106
Keywords: Hardy spaces, isometries
Received by editor(s): April 29, 2015
Received by editor(s) in revised form: September 8, 2015, January 13, 2016, and January 19, 2016
Published electronically: April 27, 2016
Communicated by: Pamela Gorkin
Article copyright: © Copyright 2016 American Mathematical Society

American Mathematical Society